Alert archive / New Mexico / Red Flag Warnings in 2008

Red Flag Warning 35, NWS El Paso, TX

May 10, 2008Lincoln County, Otero County, New Mexico

NWS El Paso, TX issued this red flag warning at May 10, 2008, 7:02 AM MDT for Lincoln County, Otero County, New Mexico. It took effect at May 10, 2008, 10:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2008, 7:02 AM MDT (13:02 UTC)
In effect from
May 10, 2008, 10:00 AM MDT
Expired
May 10, 2008, 7:00 PM MDT
In force
9 hr
Issued by
NWS El Paso, TX

Counties Lincoln County, NM, Otero County, NM

The radar

The Holloman AFB radar (KHDX), 50 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 1.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2008-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2008-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3572 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEPZ 101302
RFWEPZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
702 AM MDT SAT MAY 10 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 1 PM SATURDAY FOR
THE SACRAMENTO MOUNTAINS OF OTERO AND LINCOLN COUNTIES...

.A TROUGH OF LOW PRESSURE ALOFT OVER THE  CENTRAL AND SOUTHERN
ROCKIES WILL MOVE EASTWARD TODAY WITH STILL SUFFICIENT SURFACE
PRESSURE GRADIENT TO PRODUCE BREEZY WESTERLY WINDS FOR THIS
AFTERNOON. WESTERLY WINDS WILL BECOME BREEZY THIS AFTERNOON WITH
SUSTAINED SPEEDS OF 20 MPH OR GREATER AT TIMES. WARM TEMPERATURES
AND DRY AIR WILL DROP AFTERNOON RELATIVE HUMIDITY BELOW 15 PERCENT
COMBINED WITH EXTREME FIRE DANGER.


NMZ113-110100-
/O.UPG.KEPZ.FW.A.0033.080510T1800Z-080511T0200Z/
/O.NEW.KEPZ.FW.W.0035.080510T1600Z-080511T0100Z/
CAPITAN AND SACRAMENTO MOUNTAINS-
702 AM MDT SAT MAY 10 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 7 PM MDT THIS EVENING. 

SUSTAINED 20 FT WINDS WILL EXCEED 20 MPH WITH GUSTS TO AROUND 30
MPH THIS AFTERNOON AND EARLY EVENING. RELATIVE HUMIDITY WILL DROP
BELOW 15 PERCENT AT MOST LOCATIONS...AND FIRE DANGER IS EXPECTED
TO REMAIN NEAR EXTREME.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

$$

20

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 10, 3:15 AM MDT, 3 hours 47 minutes earlier.

Area forecast discussion, May 10, 3:15 AM MDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
315 AM MDT SAT MAY 10 2008

.SYNOPSIS...
CLEAR SKIES WITH BREEZY CONDITIONS IN THE AFTERNOON WILL OCCUR
OVER THE FORECAST AREA TODAY. A COLD FRONT WILL MOVE INTO THE
REGION TONIGHT...LOWERING TEMPERATURES SLIGHTLY AND SHIFTING WINDS
AROUND TO THE EAST. STRONG WINDS WILL RETURN ON MONDAY AND TUESDAY
AS STORM SYSTEM APPROACHES THE STATE. A FEW SHOWERS AND
THUNDERSTORMS MAY BE POSSIBLE TUESDAY NIGHT AND WEDNESDAY AS THE
STORM SYSTEM MOVES THROUGH THE STATE. AN UNSETTLED PATTERN WITH
COOLER TEMPERATURES MAY OCCUR FOR THE LATTER PART OF NEXT WEEK.

&&

.DISCUSSION...
A DRY WESTERLY FLOW WILL CONTINUE TODAY AS AN EMBEDDED SHORT WAVE
TROUGH MOVES THROUGH THE STATE. SKIES WILL CLEAR TODAY AS THE
PLUME OF HIGH LEVEL MOISTURE SHIFTS FURTHER EAST. WINDS SHOULD
INCREASE TODAY INTO THE BREEZY CATEGORY BUT MAY NOT BE QUITE AS
STRONG AS PREVIOUS DAYS. A COLD FRONT WILL DROP DOWN INTO THE AREA
TONIGHT AND EARLY TOMORROW MORNING. COOLER AIR BEHIND THE FRONT
WILL LOWER DAY TIME TEMPERATURES A FEW DEGREES ON SUNDAY. WIND
SPEEDS WILL BE LOWER AND MORE FROM THE EAST. SKIES MAY TURN PARTLY
CLOUDY LATE SUNDAY INTO MONDAY AS ADDITIONAL HIGH LEVEL MOISTURE
AND CLOUDS STREAM OVER THE AREA FROM THE PACIFIC.

ANOTHER TROUGH OF LOW PRESSURE WILL MOVE OUT OF THE PACIFIC
NORTHWEST INTO THE GREAT BASIN ON MONDAY AND APPROACH THE STATE ON
TUESDAY. STRONG WINDS AND BLOWING DUST WILL BE POSSIBLE MONDAY
AFTERNOON AND TUESDAY AS HIGH LEVEL WINDS AND A TIGHTENED PRESSURE
GRADIENT COMBINE TO INCREASE WINDS BOTH DAYS. LATEST MODEL RUNS
CONTINUE TO TRACK THE CORE OF THE SYSTEM THROUGH THE FORECAST AREA
TUESDAY NIGHT AND WEDNESDAY. INSTABILITY AND LIFT ASSOCIATED WITH
THE LOW ALONG WITH LIMITED AVAILABLE MOISTURE MAY CAUSE A FEW
THUNDERSTORMS AND SHOWERS TO FORM...MAINLY OVER THE HIGHER
TERRAIN TUESDAY NIGHT THROUGH MID DAY WEDNESDAY.

AFTER THE LOW MOVES OFF TO THE EAST ON WEDNESDAY...A NORTHERLY
FLOW ALOFT WILL SET UP OVER THE STATE AS A RESULT OF A HIGHLY
AMPLIFIED RIDGE ON THE WEST COAST. THIS WILL RESULT IN COOLER
TEMPERATURES OVERALL AND WILL KEEP THE WEATHER PATTERN UNSETTLED
FOR THE REMAINDER OF NEXT WEEK AS VARIOUS SHORT WAVE TROUGHS DROP
SOUTH THROUGH THE REGION. DESPITE THE CHANGE IN WEATHER PATTERN
CHANCES FOR RAIN REMAIN SLIM AT TIME.

&&

.AVIATION...VALID 10/12Z-11/12Z
VFR CONDITIONS EXPECTED THROUGH THE PERIOD. SOME TURBULENCE NEAR
MOUNTAINS THIS AFTERNOON. FRONT WILL PUSH IN THE NORTH AND EAST
LATER TONIGHT WITH WIND SHIFT TO THE EAST.

&&

.FIRE WEATHER...
VERY DRY CONDITIONS EXPECTED TO CONTINUE THROUGH TUESDAY. VERY LOW
RELATIVE HUMIDITIES AND INCREASED WIND SPEEDS MAY RESULT IN RED
FLAG CONDITIONS AGAIN TODAY. A COLD FRONT WILL MOVE INTO THE AREA
FROM THE NORTH AND EAST TONIGHT...SHIFTING WINDS AROUND TO THE
EAST. SLIGHTLY COOLER TEMPERATURES AND LOWER WIND SPEEDS EXPECTED
ON SUNDAY. A WEAK SURGE OF LOW LEVEL MOISTURE WILL RAISE HUMIDITY
OVER THE SAC MOUNTAINS AND VICINITY ON SUNDAY. HOWEVER MOISTURE
WILL RETREAT TO THE EAST ON MONDAY AS THE DRY SOUTHWESTERLY FLOW
STRENGTHENS AND DRIES OUT THE AREA.

VERY LOW HUMIDITIES AND STRONG WINDS WILL SET UP POSSIBLE RED FLAG
CONDITIONS AGAIN ON MONDAY AFTERNOON AND TUESDAY AS AN UPPER
LEVEL SYSTEM APPROACHES THE STATE. A FEW THUNDERSTORMS MAY BE
POSSIBLE OVER THE HIGHER TERRAIN TUESDAY NIGHT AND PART OF
WEDNESDAY. MEASURABLE RAIN WILL SPOTTY AND LIMITED FROM THIS
SYSTEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 89  56  85  60  91 /   0   0   0   0   0
SIERRA BLANCA TX        86  55  79  57  91 /   0   0   0   0   0
LAS CRUCES              89  53  85  57  91 /   0   0   0   0   0
ALAMOGORDO              88  51  80  53  87 /   0   0   0   0   0
CLOUDCROFT              67  37  60  38  64 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   87  52  84  54  89 /   0   0   0   0   0
SILVER CITY             80  46  77  49  80 /   0   0   0   0   0
DEMING                  88  52  85  55  89 /   0   0   0   0   0
LORDSBURG               88  51  86  55  88 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
     NMZ113.

TX...NONE.
&&

04/04

Nearby

Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.